MAUDE Adverse Event Report: STRYKER GMBH VOLAR SMARTLOCK DR PLATE, WIDE, LONG; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR SMARTLOCK DR PLATE, WIDE, LONG; PLATE, FIXATION, BONE
Catalog Number 54-25399
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "volar plate broken.The issue was discovered when patient went to emergency services reporting pain.Patient reported pain and medical intervention was required.".
 
Additional Manufacturer Narrative
Correction: please refer to section d4 lot#.The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned plate could be confirmed based on the catalog and the lot numbers marked.The plate broke in two after 21 weeks of implantation at the level of the 8th distal locking hole, both fragments were returned.Microscopic analysis gives evidence of a fatigue fracture on the lateral side of the place.The medial side gives indication of a sudden "catastrophic" brittle fracture, resulting from the fatigue fracture aforementioned.Despite the confirmation of the reported event, it was not possible to determine its exact root cause.Additional information, such as patient's medical reports and patient post-operative behavior as well as x-ray images would have been necessary to perform a complete investigation and to understand what may have cause the implant's failure.It must be noted that any manufacturing or design related issue could be ruled out.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to section h6 (device code).
 
Event or Problem Description

Brand Name
VOLAR SMARTLOCK DR PLATE, WIDE, LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22287477
Report Number0008031020-2025-00976
Device Sequence Number12855484
Product Code HRS
UDI-Device Identifier07613153068426
UDI-Public(01)07613153068426(11)190716(10)1000366382
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K040022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number54-25399
Device Lot Number1000366382
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer08/06/2025
10/02/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date09/02/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown